MAUDE Adverse Event Report: STRYKER SPINE-US INSERTER TRITANIUM TL; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US INSERTER TRITANIUM TL; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48930000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inserter handle moves but the implant does not.There were no adverse consequences resulting from this event.
 
Additional Manufacturer Narrative
Visual inspection showed that corrosion was found in the area of the locking mechanism, an indication of inadequate lubrication.Inadequate lubrication can possibly cause jamming with the locking mechanism over time.Functional inspection revealed that the device was able to be locked and unlocked.Reported event could not be duplicated.The tip was able to be moved after being unlocked.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.A nonconformance was initiated after testing indicated that the reported event could be duplicated if the device was not properly lubricated.The root cause was determined to be misunderstanding on the part of the sales team on when and how the instruments are lubricated.A corrective action/preventative action was opened to further investigate and prevent recurrence.Surgical technique states: instruments must be examined for wear or damage prior to surgery.Thoroughly inspect the inserter tip and inserter shaft for any damage prior to use and do not use if any damage is evident to threads, rotating mechanism, etc.
 
Event or Problem Description

Brand Name
INSERTER TRITANIUM TL
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8732904
Report Number3004024955-2019-00027
Device Sequence Number2567933
Product Code LXH
UDI-Device Identifier07613327370096
UDI-Public07613327370096
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48930000
Device Lot Number17C625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
81096
Patient Sequence Number1
Patient Age61 YR